Thunderstorm Wind, Muskogee
- When
- July 19, 5:54 PM CST
- Where
- Muskogee County, 2 mi W of Haskell
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.820, -95.706
Strong thunderstorm wind snapped large tree limbs.
Thunderstorms developed over portions of northeastern Oklahoma during the evening hours of the 19th. The strongest storms produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed over portions of northeastern Oklahoma during the evening hours of the 19th. The strongest storms produced damaging wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 19, 5:53 PM CST, 1 minute earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
653 PM CDT THU JUL 19 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED CONVECTION OVER NORTHEAST OKLAHOMA AND PARTS OF
NORTHWEST ARKANSAS WILL CONTINUE TO BE POSSIBLE FOR TAF SITES
ACROSS THESE LOCATIONS FOR THE NEXT COUPLE OF HOURS BEFORE
STARTING TO DISSIPATE WITH THE LOSS OF DAYTIME HEATING. SCATTERED
MID/HIGH CLOUDS FROM THE CONVECTION SHOULD SPREAD SOUTHWARD
OVERNIGHT AHEAD OF A WEAK FRONTAL BOUNDARY PUSHING SOUTH. THIS
BOUNDARY IS EXPECTED TO MOVE INTO NORTHEAST OKLAHOMA EARLY FRIDAY AND
SPREAD SOUTHWARD...SHIFTING WINDS OUT OF THE NORTH AND NORTHWEST.
SKIES LOOK TO CLEAR OUT BEHIND THE BOUNDARY. VFR CONDITIONS ARE
EXPECTED THROUGH THE PERIOD...THOUGH A BRIEF PERIOD OF MVFR
CONDITIONS COULD BE POSSIBLE WITH THE CONVECTION THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 302 PM CDT THU JUL 19 2012/
DISCUSSION...
MAIN WEATHER STORY WILL REMAIN THE EXCESSIVE HEAT FOR THE NEXT
SEVERAL DAYS AS HIGH PRESSURE ALOFT REMAINS ENTRENCHED OVER
THE CENTRAL PLAINS. COULD SEE A FEW ISOLATED THUNDERSTORMS THIS
AFTERNOON ACROSS FAR NORTHWEST ARKANSAS IN THE HIGHER TERRAIN.
PRECIPITATION COVERAGE WILL LIKELY REMAIN MINIMAL...BUT MAY
ADD SLIGHT CHANCE POPS IN A FEW AREAS DEPENDING ON THE LATEST
RADAR TRENDS.
WEAK FRONTAL BOUNDARY EXPECTED TO PUSH INTO NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS BY EARLY FRIDAY AFTERNOON. ALONG/SOUTH OF
BOUNDARY...TEMPERATURES ARE EXPECTED TO SOAR INTO THE 105 TO 110
DEGREE RANGE WITH THE HOTTEST CONDITIONS AROUND THE ARKANSAS
RIVER VALLY. HAVE EXTENDED THE HEAT ADVISORY THROUGH FRIDAY WHICH
MATCHES THE TIME FRAME OF THE ONGOING EXCESSIVE HEAT WARNING.
SLIGHTLY COOLER AIR TRIES TO WORK INTO THE AREA ON SATURDAY AS
WEAK SURFACE HIGH PRESSURE SHIFTS INTO THE NORTHEAST STATES.
UPPER RIDGE HOWEVER WILL REMAIN OVER THE CENTRAL PLAINS AND WILL
LIKELY BE THE DOMINATE FEATURE AS ABOVE NORMAL TEMPERATURES CONTINUE
INTO THE EARLY PART OF NEXT WEEK. UPPER RIDGE DOES SLOWLY WEAKEN
WITH TIME AND BEGINS TO SHIFT EAST...SO LOWERED HIGH TEMPS BY A
DEGREE OR SO EACH DAY THROUGH THE REMAINDER OF THE EXTENDED PERIODS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 108 75 104 / 50 0 10 0
FSM 77 106 77 102 / 20 0 10 0
MLC 75 104 75 102 / 10 0 10 0
BVO 73 106 70 104 / 30 0 0 0
FYV 72 100 71 98 / 20 0 10 0
BYV 75 99 72 98 / 20 0 0 0
MKO 76 109 75 104 / 20 0 10 0
MIO 74 103 74 101 / 20 0 0 0
F10 77 109 75 103 / 20 0 0 0
HHW 77 101 78 100 / 10 0 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 9 PM FRIDAY FOR OKZ055-OKZ060.
EXCESSIVE HEAT WATCH FROM 1 PM SATURDAY TO 7 PM MONDAY FOR
OKZ060.
HEAT ADVISORY UNTIL 9 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-
OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-
OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 9 PM FRIDAY FOR ARZ019-ARZ020.
EXCESSIVE HEAT WARNING UNTIL 9 PM FRIDAY FOR ARZ029.
EXCESSIVE HEAT WATCH FROM 1 PM SATURDAY TO 7 PM MONDAY FOR
ARZ029.
&&
AVIATION...20HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 439 PM CDT THU JUL 19 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 439 PM CDT THU JUL 19 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA. ONSET...ONGOING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. SIGNIFICANT WINDS. RISK...NIL. FIRE WEATHER DANGER. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... DANGEROUSLY HOT TEMPERATURES CONTINUE OVER MUCH OF THE AREA THIS AFTERNOON WITH HEAT INDICES FROM 105 TO 110 ACROSS MOST OF NORTHEAST OKLAHOMA. THUNDERSTORMS WILL CONTINUE TO MOVE INTO FAR NORTHEAST OKLAHOMA OUT OF SOUTHERN KANSAS INTO THE VERY HOT AIRMASS. A FEW STORMS WILL HAVE THE POTENTIAL FOR DAMAGING DOWNBURST WINDS THROUGH THE EARLY EVENING...BEFORE STORMS DISSIPATE AFTER SUNSET. ADDITIONALLY..CONTINUED DRY CONDITIONS AND OCCASIONAL GUSTY WINDS WILL ENHANCE THE WILDFIRE DANGER ACROSS THE REGION THE REMAINDER OF THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY THROUGH WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... AN EXTENDED PERIOD OF EXCESSIVE HEAT WILL AFFECT THE ENTIRE REGION AND PREVAIL AT LEAST INTO EARLY NEXT WEEK. AFTERNOON HEAT INDEX VALUES ABOVE 105 DEGREES ARE LIKELY...WITH OVERNIGHT LOW TEMPERATURES REMAINING QUITE WARM. ABUNDANT DORMANT VEGETATION EXISTS DUE TO THE ONGOING DROUGHT COMBINED WITH HOT AND BREEZY AFTERNOONS WILL RESULT IN DAILY FIRE WEATHER CONCERNS. EMERGENCY MANAGEMENT PLANNING STATEMENT... RESPONSES TO EXCESSIVE HEAT CONDITIONS WILL LIKELY BE NEEDED... PARTICULARLY FRIDAY THROUGH MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT THU JUL 19 2012
OKZ054>056-061-192245-
NOWATA OK-OSAGE OK-ROGERS OK-WASHINGTON OK-
504 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN NOWATA...EASTERN OSAGE...NORTHERN ROGERS AND
WASHINGTON
AT 505 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF TALLANT TO 5 MILES EAST OF
DEWEY...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...NOWATA...DELAWARE...WATOVA...NEW
ALLUWE...TALALA...PAWHUSKA...AVANT...WYNONA...WOLCO...BARNSDALL...
PERSHING...TALLANT...NELAGONEY...OKESA...BARTLESVILLE...RAMONA...
OCHELATA...DEWEY AND OSAGE HILLS STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3669 9644 3688 9570 3655 9542 3641 9627
TIME...MOT...LOC 2205Z 315DEG 10KT 3663 9615 3677 9585SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT THU JUL 19 2012
ARZ002-192245-
CARROLL AR-
506 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHEASTERN CARROLL
AT 506 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER COIN...MOVING
SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...DENVER...GREEN FOREST...DELMAR...CARROLLTON AND COIN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3611 9331 3612 9333 3637 9352 3648 9330
3646 9329 3615 9329
TIME...MOT...LOC 2206Z 315DEG 10KT 3634 9336SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CDT THU JUL 19 2012
OKZ054>057-059>062-192315-
CRAIG OK-MAYES OK-NOWATA OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA
OK-WASHINGTON OK-
545 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN CRAIG...NORTHWESTERN MAYES...SOUTHERN NOWATA...
SOUTHERN OSAGE...PAWNEE...ROGERS...NORTHERN TULSA AND WASHINGTON
AT 544 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 15
MILES WEST OF RALSTON TO 5 MILES NORTHEAST OF HOMINY TO 5 MILES
SOUTHEAST OF OOLOGAH TO 7 MILES NORTHEAST OF NEW ALLUWE...MOVING
SOUTH AT 15 MPH.
A LARGE PORTION OF SOUTHWESTERN CRAIG...NORTHWESTERN MAYES...SOUTHERN
NOWATA...SOUTHERN OSAGE...PAWNEE...ROGERS...NORTHERN TULSA AND
WASHINGTON COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 615 PM
CDT.
ANY OF THE STORMS WITHIN THIS LINE WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 50 MPH. THE STRONG WINDS MAY OCCUR WELL AHEAD OF THE
RAINFALL. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3659 9704 3659 9699 3654 9696 3659 9690
3655 9634 3677 9574 3687 9519 3650 9510
3623 9548 3627 9693 3633 9694 3633 9704
3651 9704 3654 9698 3657 9699
TIME...MOT...LOC 2244Z 358DEG 14KT 3650 9701 3646 9634
3640 9563 3667 9539SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT THU JUL 19 2012
OKZ054-055-057-059>062-064-067-192345-
CRAIG OK-CREEK OK-MAYES OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA
OK-WAGONER OK-WASHINGTON OK-
615 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG...NORTHWESTERN CREEK...MAYES...SOUTHERN OSAGE...
PAWNEE...ROGERS...NORTHERN TULSA...NORTHWESTERN WAGONER AND
SOUTHERN WASHINGTON
AT 614 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF PAWNEE TO 2 MILES SOUTHEAST OF
BLACKBURN TO 2 MILES SOUTHWEST OF OWASSO TO 3 MILES SOUTH OF BIG
CABIN...MOVING SOUTHEAST AT 20 MPH.
A LARGE PORTION OF SOUTHERN CRAIG...NORTHWESTERN CREEK...MAYES...
SOUTHERN OSAGE...PAWNEE...ROGERS...NORTHERN TULSA...NORTHWESTERN
WAGONER AND SOUTHERN WASHINGTON COUNTIES WILL BE AFFECTED BY THESE
STORMS THROUGH 645 PM CDT.
ANY STORMS WITHIN THIS LINE WILL BE CAPABLE OF PRODUCING WIND GUSTS
TO 50 MPH. GUSTY WINDS MAY OCCUR WELL AHEAD OF ANY RAINFALL.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3652 9701 3653 9676 3649 9590 3659 9517
3626 9503 3605 9573 3612 9642 3615 9663
3617 9683 3624 9682 3624 9692 3633 9693
3633 9704 3651 9704
TIME...MOT...LOC 2314Z 330DEG 16KT 3640 9702 3633 9657
3625 9588 3649 9522SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
639 PM CDT THU JUL 19 2012
OKZ066-067-070-200015-
MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
639 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
NORTHEASTERN OKMULGEE AND SOUTHWESTERN WAGONER
AT 640 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HASKELL...
MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...CHOSKA...STONEBLUFF...REDBIRD...JAMESVILLE AND
HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3590 9580 3590 9576 3596 9576 3590 9553
3572 9563 3583 9584
TIME...MOT...LOC 2340Z 293DEG 7KT 3584 9568SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
645 PM CDT THU JUL 19 2012
OKZ054-059>061-064-067-200015-
CREEK OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-WAGONER OK-
645 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CREEK...SOUTHEASTERN OSAGE...PAWNEE...SOUTHERN
ROGERS...TULSA AND NORTHWESTERN WAGONER
AT 645 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF OILTON TO TULSA TO 3 MILES SOUTH
OF TIAWAH...MOVING SOUTH AT 15 MPH.
A LARGE PORTION OF NORTHERN CREEK...SOUTHEASTERN OSAGE...PAWNEE...
SOUTHERN ROGERS...TULSA AND NORTHWESTERN WAGONER COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 715 PM CDT.
ANY CELL WITHIN THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 50 MPH. GUSTY WINDS MAY OCCUR WELL AHEAD OF ANY
PRECIPITATION. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3634 9666 3633 9593 3642 9552 3607 9552
3596 9594 3597 9663 3615 9663 3616 9666
TIME...MOT...LOC 2345Z 003DEG 12KT 3612 9661 3611 9594
3622 9558The national radar mosaic for the moment the first event began.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind blew down power poles at E 71st Street South and Memorial Drive.
Strong thunderstorm wind snapped power poles.
Strong thunderstorm wind blew down portions of privacy fences near E 145th Street South and South Yale Avenue.
Strong thunderstorm wind damaged the roofs of several homes, snapped a cottonwood tree, and damaged privacy fences.
The Oklahoma Mesonet station near Haskell measured 64 mph thunderstorm wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400195, 400196, 402482, 400197, 402479, 402217, 400198.